MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MAC KIT: 2-L 9 FR DISTAL X 11.5 CM AGB; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW MAC KIT: 2-L 9 FR DISTAL X 11.5 CM AGB; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number CDC-21242-XCN1A
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "mac inserted and used in cvor surgery then patient transported to cvicu.Cvicu reported clot in distal (brown) lumen within 30 minutes of arrival and cannot aspirate through white proximal lumen".Additional information received states that there was no patient harm or injury.A new catheter was not inserted.The patient status is reported as "fine'.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The report of a multi-access catheter (mac) obstructed by a clot could not be confirmed through analysis of the returned sample.The customer returned one mac and lidstock for analysis.Signs-of-use in the form of biological material were observed on the mac.Visual, dimensional, and functional analysis of the returned sample did not reveal any evidence of a clot or damage resulting in an obstruction of the lumens.A device history record review did not reveal any relevant findings.The customer reported the use of a single-lumen infusion catheter (slic) as a companion to the returned device.Although the slic material is unknown, the teleflex slic component is labelled and cleared for use with psi sheaths only.The mac central venous catheter (cvc) companion component is intended for use with the mac as it allows appropriate luer care to reduce the risk of catheter occlusion.Use of a slic in conjunction with the mac could result in an increased risk of catheter occlusions.Based on these circumstances, unintentional use error likely caused or contributed to the reported event; however, the root caused cannot be determined as the clinical conditions at the time of the event cannot be confirmed.Patient conditions, catheter maintenance, medication, and indwell time can contribute to clots forming during use.Additionally, the ifu provided with the kit informs the user, "flush and connect distal side port to appropriate line as necessary.Confirm and monitor proximal port by aspirating until free flow of venous blood is observed.Connect all extension lines to appropriate luer lock line(s) as required.Unused port(s) may be 'locked' through injection cap(s) using standard hospital protocol.Clamps are provided on extension lines to occlude flow through each lumen during line and injection cap changes".The ifu also states, "to reduce the risk of damage to extension lines from excessive pressure, each clamp must be opened prior to infusing through that lumen".The ifu also states, "clinicians must be aware of complications/undesirable side effects associated with this device".Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a corrected data: n/a.

Brand Name
ARROW MAC KIT: 2-L 9 FR DISTAL X 11.5 CM AGB
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key23596344
Report Number9680794-2025-00962
Device Sequence Number21154823
Product Code DYB
UDI-Device Identifier10801902179286
UDI-Public(01)10801902179286(11)250709(17)270228(10)33F25D0707(21)
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K011761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDC-21242-XCN1A
Device Lot Number33F25D0707
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown